Please use this identifier to cite or link to this item:
Title: Generalizations of the classical Weyl and Colin de Verdiere's formulas and the orbit method.
Authors: Boyarchenko, M
Levendorskii, S
First Published: 19-Apr-2005
Citation: PROC NATL ACAD SCI U S A, 2005, 102 (16), pp. 5663-5668
Abstract: The classical Weyl formula expresses the leading term of the asymptotics of the counting function N(lambda, H) of the spectrum of a self-adjoint operator H in an invariant form: one can "hear" the volume of the subset of the cotangent bundle where the symbol of the operator H is less than lambda. In particular, it is applicable to Schrodinger operators with electric potentials growing at infinity. The Weyl formula is formulated in an invariant form; however, it gives +infinity for magnetic Schrodinger operators with magnetic tensors growing at infinity. For these operators, Colin de Verdiere's formula is known, but the form of the latter is not invariant. In this article, we suggest an invariant generalization of both Weyl's and Colin de Verdiere's formulas for wide classes of Schrodinger operators with polynomial electric and magnetic fields. The construction is based on the orbit method due to Kirillov, and it allows one to hear the geometry of coadjoint orbits.
DOI Link: 10.1073/pnas.0500444102
ISSN: 0027-8424
Type: Journal Article
Appears in Collections:Published Articles, Dept. of Mathematics

Files in This Item:
There are no files associated with this item.

Items in LRA are protected by copyright, with all rights reserved, unless otherwise indicated.